Alert archive / Tennessee / Flash Flood Warnings in 2000

Flash Flood Warning 35, NWS Nashville, TN

August 1, 2000Montgomery County, Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 1, 2000, 1:21 PM CDT for Montgomery County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2000, 1:21 PM CDT (18:21 UTC)
Expired
Aug 1, 2000, 4:15 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Montgomery County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 011825
FFWOHX
TNC125-012115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
121 PM CDT TUE AUG 1 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MONTGOMERY COUNTY IN TENNESSEE

* UNTIL 415 PM CDT

* AT 114 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SERIES
  OF THUNDERSTORMS EXPECTED TO CONTINUE ACROSS NORTHERN MONTGOMERY
  COUNTY NEAR FT. CAMPBELL AND WEST OF THE CITY OF CLARKSVILLE.
  PORTIONS OF THIS AREA HAVE ALREADY RECEIVED MORE THAN 2 INCHES OF
  RAIN SINCE NOON.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
$$

MAR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 10:00 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 1, 10:00 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CDT TUE AUG 1 2000

EXPECT MORNING CLOUDS TO BREAK INTO PARTLY SUNNY CONDITIONS FOR THE
AFTERNOON, WITH MORE SCTD AFTERNOON THUNDERSTORMS. THUS, DON'T EXPECT
TO MAKE ANY CONSEQUENTIAL CHANGES TO CURRENT ZFP PACKAGE.

12Z BNA RAOB STATS:  LI -5,  PWA 1.54,  TOTAL-TOTALS 45,

                     K-INDEX 28
.BNA...NONE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:25 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon35 min
Jul 31, 7:37 PM CDTFlash Flood WarningOHXLawrence3 hr
Jul 31, 9:46 PM CDTSevere Thunderstorm WarningOHXFranklin, Moore29 min
Aug 1, 2:51 PM CDTFlash Flood WarningOHXWayne3 hr
Aug 1, 3:06 PM CDTFlash Flood WarningOHXWhite3 hr

Nearby

Flash Flood Warnings in Tennessee, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.